# SDR CA140624002

- Difficulty date: June 6, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 10,623 hours
- Engine: Pwc PW150A
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Condition: Misinstalled
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A SCHEDULED DC STARTER GENERATOR REPLACEMENT 1 OF THE TERMINAL LEADS WAS NOT SECURED COMPLETELY DURING THE INSTALLATION OF THE REPLACEMENT STARTER GEN.  BECAUSE THE LOOSE LEAD WAS NOT DETECTED BEFORE THE FUNCTIONAL TEST IT CAUSED THE TERMINAL TO ARC AND DAMAGED THE TERMINAL BLOCK STUD DURING THE FUNCTIONAL TEST.  UPON INVESTIGATION THE AME RECALLS INSTALLING THE NEW SELF-LOCKING CAD PLATED STEEL NUT, PN MS21042L5 THREADING ONTO TERMINAL, PN 400SG1061-13, STAINLESS STEEL STUD (-E) OK AND THAT IT SEEMED TO TORQUE UP OK. IT WAS UN-NOTICED THAT THE THREADS ON THE TERMINAL STUD HAD BURRED/PILED UP CAUSING EXCESSIVE FRICTION, RESULTING IN A FALSE PREMATURE TORQUE OF THE NUT.  EXPERIENCE HAS SHOWN THAT WHEN A NON STAINLESS STEEL SELF-LOCKING NUT IS PLACED ONTO A STAINLESS STEEL BOLT OR STUD IT WILL OFTEN HEAT UP RAPIDLY DURING TORQUEING AND BIND UP DAMAGING THE THREADS. PICTURE AND DOCUMENTS ATTACHED. AFH 8678.33, AFC 5952, PART TSN 1550, CSN 1038, TSR 0 HRS, 0 CYC,
